MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1097/md.0000000000039729

Медицинская библиотека · Medicine · 2024

Proton pump inhibitor-induced hypomagnesemia, a rare cause of reversible delirium: A case report with literature review.

Zhao Wanxia, Zhang Jing, Jia Hongwei, He Qing, Cui Jingqiu, Ding Li, Liu Ming

СтатьяКлинический случайОбзорПеревод в очереди

Аннотация

RATIONALE: Hypomagnesemia is associated with multiple electrolyte disturbances such as hypokalemia, hypocalcemia and hypoparathyroidism. Proton pump inhibitors (PPIs) are widely used in gastrointestinal disorders and are generally considered safe by clinicians. However, it is unusual side effect of hypomagnesemia is potentially under-recognized. Delirium is usually thought to be a clue of cerebrovascular disease, and the association between delirium and hypomagnesemia is unexpected. We describe a patient used PPI with hypomagnesemia showed normal parathyroid hormone (PTH) despite hypocalcemia and reversible delirium. To enhance clinicians' vigilance, we performed a literature review on cerebellar syndromes due to hypomagnesemia.

PATIENT CONCERNS: A 74-year-old woman was admitted to our hospital with intermittent nausea, vomiting, hand tremors, and delirium.

DIAGNOSIS: Laboratory analysis showed hypokalemia, hypomagnesemia, and normal parathyroid hormone despite hypocalcemia, physical examination showed horizontal nystagmus and the brain MRI was negative. Surprising, detailed medical history revealed that the etiology was the usage of omeprazole.

INTERVENTIONS: Omeprazole was discontinued and oral supplementation with magnesium, calcium, and potassium was administered.

OUTCOMES: Delirium quickly disappeared and the serum potassium, magnesium, and calcium levels gradually normalized; at discharge, nystagmus gradually disappeared, and plasma electrolyte levels were stable at follow-up.

LESSONS: Hypomagnesemia is associated with a variety of neurological symptoms up to life-threatening conditions if left untreated; as Mg is not present in routine electrolyte panels, hypoparathyroidism, hypokalemia, and delirium may be a clue, and physicians must be alert to consider PPI as a potential cause of unexplained hypomagnesemia, and timely treatment to avoid sequelae.

Для цитирования: Zhao Wanxia, Zhang Jing, Jia Hongwei, He Qing, Cui Jingqiu, Ding Li, Liu Ming. Proton pump inhibitor-induced hypomagnesemia, a rare cause of reversible delirium: A case report with literature review.. Medicine. 2024. DOI: 10.1097/md.0000000000039729.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.